MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE TRANSFER STRAW; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE TRANSFER STRAW; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Catalog Number 364966
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® urine transfer straw, it was missing the straw and the needle was exposed.The following information was provided by the initial reporter.The customer stated: "it was reported by the customer that straw is missing exposing the needle.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Medical device expiration date: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.3.Investigation summary: bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed and the indicated failure mode for separation was observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode separation.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER® URINE TRANSFER STRAW
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15759824
Report Number1917413-2022-00696
Device Sequence Number8193297
Product Code KDT
UDI-Device Identifier50382903649667
UDI-Public50382903649667
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364966
Device Lot Number2151038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown